MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC PIEZO; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC PIEZO; SCALER, ULTRASONIC
Model Number USS10
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
While performing a deep cleaning the dental hygienist noticed a small burn on the patient's lip and immediately stopped the procedure.The patient left that appointment without pain but, called back a week later and said his lip had become inflamed/irritated.He was advised to take liquid benadryl, mylanta rinse, and ibuprofen as needed.Patient returned on a later date for deep cleaning and lip inflammation was resolved.

Brand Name
PIEZO
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
MDR Report Key8871127
Report Number1416605-2019-00015
Device Sequence Number18964104
Product Code ELC
UDI-Device Identifier10889950076092
UDI-Public(01)10889950076092(10)0217
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberUSS10
Device Catalogue NumberUSS10
Device Lot Number0217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR